Alert archive / Virginia / Small Craft Advisories in 2021

Small Craft Advisory 40, NWS Wakefield, VA

April 19, 2021

NWS Wakefield, VA issued this small craft advisory at Apr 19, 2021, 4:00 AM EDT. It took effect at Apr 19, 2021, 1:00 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2021, 4:00 AM EDT (08:00 UTC)
In effect from
Apr 19, 2021, 1:00 PM EDT
Expired
Apr 20, 2021, 12:35 AM EDT
In force
12 hr
Issued by
NWS Wakefield, VA

The text

As transmitted.

308 
WHUS71 KAKQ 190800
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
400 AM EDT Mon Apr 19 2021

ANZ656-658-191600-
/O.NEW.KAKQ.SC.Y.0040.210419T2000Z-210420T0200Z/
Coastal Waters from Cape Charles Light to Virginia-
North Carolina border out to 20 nm-
Coastal waters from NC VA border to Currituck Beach Light NC out
20 nm-
400 AM EDT Mon Apr 19 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 PM EDT THIS EVENING...

* WHAT...North winds 20 kt with gusts up to 25 kt and seas 3 to 4
  ft expected.

* WHERE...Coastal Waters from Cape Charles Light to Virginia- 
  North Carolina border out to 20 nm and Coastal waters from NC 
  VA border to Currituck Beach Light NC out 20 nm.

* WHEN...From 4 PM this afternoon to 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ630-631-191600-
/O.NEW.KAKQ.SC.Y.0040.210419T1700Z-210419T2300Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
400 AM EDT Mon Apr 19 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and 
  waves 2 to 3 ft expected.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA 
  and Chesapeake Bay from Windmill Point to New Point Comfort VA.

* WHEN...From 1 PM this afternoon to 7 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ632-634-191600-
/O.NEW.KAKQ.SC.Y.0040.210419T1700Z-210419T2300Z/
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
400 AM EDT Mon Apr 19 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and 
  waves 2 to 3 ft expected.

* WHERE...Chesapeake Bay from New Point Comfort to Little Creek 
  VA and Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel.

* WHEN...From 1 PM this afternoon to 7 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ633-191600-
/O.NEW.KAKQ.SC.Y.0040.210419T2000Z-210420T0200Z/
Currituck Sound-
400 AM EDT Mon Apr 19 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 PM EDT THIS EVENING...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and 
  waves 1 to 2 ft expected.

* WHERE...Currituck Sound.

* WHEN...From 4 PM this afternoon to 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ654-191600-
/O.NEW.KAKQ.SC.Y.0040.210419T1700Z-210419T2300Z/
Coastal waters from Parramore Island to Cape Charles Light VA out
20 nm-
400 AM EDT Mon Apr 19 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING...

* WHAT...Northeast winds 15 to 2 kt with gusts up to 25 kt and
  seas around 3 ft expected.

* WHERE...Coastal waters from Parramore Island to Cape Charles 
  Light VA out 20 nm.

* WHEN...From 1 PM this afternoon to 7 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
016 
WHUS71 KAKQ 191359
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
959 AM EDT Mon Apr 19 2021

ANZ638-192200-
/O.EXA.KAKQ.SC.Y.0040.210419T1700Z-210419T2300Z/
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
959 AM EDT Mon Apr 19 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and 
  waves 1 to 3 ft expected.

* WHERE...James River from James River Bridge to Hampton Roads 
  Bridge-Tunnel.

* WHEN...From 1 PM this afternoon to 7 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ656-658-192200-
/O.CON.KAKQ.SC.Y.0040.210419T2000Z-210420T0200Z/
Coastal Waters from Cape Charles Light to Virginia-
North Carolina border out to 20 nm-
Coastal waters from NC VA border to Currituck Beach Light NC out
20 nm-
959 AM EDT Mon Apr 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 10 PM EDT THIS EVENING...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  3 to 4 ft expected.

* WHERE...Coastal Waters from Cape Charles Light to Virginia- 
  North Carolina border out to 20 nm and Coastal waters from NC 
  VA border to Currituck Beach Light NC out 20 nm.

* WHEN...From 4 PM this afternoon to 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ630-631-192200-
/O.CON.KAKQ.SC.Y.0040.210419T1700Z-210419T2300Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
959 AM EDT Mon Apr 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 7 PM EDT THIS EVENING...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and 
  waves 2 to 3 ft expected.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA 
  and Chesapeake Bay from Windmill Point to New Point Comfort VA.

* WHEN...From 1 PM this afternoon to 7 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ632-634-192200-
/O.CON.KAKQ.SC.Y.0040.210419T1700Z-210419T2300Z/
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
959 AM EDT Mon Apr 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 7 PM EDT THIS EVENING...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and 
  waves 2 to 3 ft expected.

* WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel and Chesapeake Bay 
  from New Point Comfort to Little Creek VA.

* WHEN...From 1 PM this afternoon to 7 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ633-192200-
/O.CON.KAKQ.SC.Y.0040.210419T2000Z-210420T0200Z/
Currituck Sound-
959 AM EDT Mon Apr 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 10 PM EDT THIS EVENING...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and 
  waves 1 to 2 ft expected.

* WHERE...Currituck Sound.

* WHEN...From 4 PM this afternoon to 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ654-192200-
/O.CON.KAKQ.SC.Y.0040.210419T1700Z-210419T2300Z/
Coastal waters from Parramore Island to Cape Charles Light VA out
20 nm-
959 AM EDT Mon Apr 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 7 PM EDT THIS EVENING...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and 
  seas 2 to 3 ft expected.

* WHERE...Coastal waters from Parramore Island to Cape Charles 
  Light VA out 20 nm.

* WHEN...From 1 PM this afternoon to 7 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
724 
WHUS71 KAKQ 191931
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
331 PM EDT Mon Apr 19 2021

ANZ656-658-200200-
/O.CON.KAKQ.SC.Y.0040.210419T2000Z-210420T0200Z/
Coastal Waters from Cape Charles Light to Virginia-
North Carolina border out to 20 nm-
Coastal waters from NC VA border to Currituck Beach Light NC out
20 nm-
331 PM EDT Mon Apr 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  2 to 4 ft expected.

* WHERE...Coastal Waters from Cape Charles Light to Virginia- 
  North Carolina border out to 20 nm and Coastal waters from NC 
  VA border to Currituck Beach Light NC out 20 nm.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ630-631-192300-
/O.CON.KAKQ.SC.Y.0040.000000T0000Z-210419T2300Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
331 PM EDT Mon Apr 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and 
  waves 1 to 3 ft.

* WHERE...Chesapeake Bay from Smith Point to Windmill Point VA 
  and Chesapeake Bay from Windmill Point to New Point Comfort VA.

* WHEN...Until 7 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ632-634-192300-
/O.CON.KAKQ.SC.Y.0040.000000T0000Z-210419T2300Z/
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
331 PM EDT Mon Apr 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and 
  waves 1 to 3 ft.

* WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA 
  including the Chesapeake Bay Bridge Tunnel and Chesapeake Bay 
  from New Point Comfort to Little Creek VA.

* WHEN...Until 7 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ633-200200-
/O.CON.KAKQ.SC.Y.0040.210419T2000Z-210420T0200Z/
Currituck Sound-
331 PM EDT Mon Apr 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt expected.

* WHERE...Currituck Sound.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ654-192300-
/O.CON.KAKQ.SC.Y.0040.000000T0000Z-210419T2300Z/
Coastal waters from Parramore Island to Cape Charles Light VA out
20 nm-
331 PM EDT Mon Apr 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  2 to 3 ft.

* WHERE...Coastal waters from Parramore Island to Cape Charles 
  Light VA out 20 nm.

* WHEN...Until 7 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ638-192300-
/O.CON.KAKQ.SC.Y.0040.000000T0000Z-210419T2300Z/
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
331 PM EDT Mon Apr 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and 
  waves 1 to 2 ft.

* WHERE...James River from James River Bridge to Hampton Roads 
  Bridge-Tunnel.

* WHEN...Until 7 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
257 
WHUS71 KAKQ 192258
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
658 PM EDT Mon Apr 19 2021

ANZ630>632-634-638-654-200000-
/O.CAN.KAKQ.SC.Y.0040.000000T0000Z-210419T2300Z/
Chesapeake Bay from Smith Point to Windmill Point VA-
Chesapeake Bay from Windmill Point to New Point Comfort VA-
Chesapeake Bay from New Point Comfort to Little Creek VA-
Chesapeake Bay from Little Creek VA to Cape Henry VA including
the Chesapeake Bay Bridge Tunnel-
James River from James River Bridge to Hampton Roads Bridge-
Tunnel-
Coastal waters from Parramore Island to Cape Charles Light VA out
20 nm-
658 PM EDT Mon Apr 19 2021

...SMALL CRAFT ADVISORY IS CANCELLED...



$$

ANZ656-658-200200-
/O.CON.KAKQ.SC.Y.0040.000000T0000Z-210420T0200Z/
Coastal Waters from Cape Charles Light to Virginia-
North Carolina border out to 20 nm-
Coastal waters from NC VA border to Currituck Beach Light NC out
20 nm-
658 PM EDT Mon Apr 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 4
  to 7 ft expected.

* WHERE...Coastal Waters from Cape Charles Light to Virginia- 
  North Carolina border out to 20 nm and Coastal waters from NC 
  VA border to Currituck Beach Light NC out 20 nm.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ633-200200-
/O.CON.KAKQ.SC.Y.0040.000000T0000Z-210420T0200Z/
Currituck Sound-
658 PM EDT Mon Apr 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and waves
  around 2 ft expected.

* WHERE...Currituck Sound.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
627 
WHUS71 KAKQ 200140
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
940 PM EDT Mon Apr 19 2021

ANZ633-656-200245-
/O.CAN.KAKQ.SC.Y.0040.000000T0000Z-210420T0200Z/
Currituck Sound-
Coastal Waters from Cape Charles Light to Virginia-
North Carolina border out to 20 nm-
940 PM EDT Mon Apr 19 2021

...SMALL CRAFT ADVISORY IS CANCELLED...


$$

ANZ658-200500-
/O.EXT.KAKQ.SC.Y.0040.000000T0000Z-210420T0500Z/
Coastal waters from NC VA border to Currituck Beach Light NC out
20 nm-
940 PM EDT Mon Apr 19 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EDT TUESDAY...

* WHAT...North winds 10 to 15 kt and seas 4 to 6 ft expected.

* WHERE...Coastal Waters from NC VA border to Currituck Beach 
  Light NC out 20 nm.

* WHEN...Until 1 AM EDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
984 
WHUS71 KAKQ 200435
MWWAKQ

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wakefield VA
1235 AM EDT Tue Apr 20 2021

ANZ658-200545-
/O.CAN.KAKQ.SC.Y.0040.000000T0000Z-210420T0500Z/
Coastal waters from NC VA border to Currituck Beach Light NC out
20 nm-
1235 AM EDT Tue Apr 20 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Apr 19, 3:55 AM EDT, 5 minutes earlier.

Area forecast discussion, Apr 19, 3:55 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
355 AM EDT Mon Apr 19 2021

.SYNOPSIS...
Showers and potentially a few thunderstorms will be possible
later this morning into this afternoon as a weak area of low
pressure moves along the NC coast and an upper level disturbance
crosses the region. High pressure builds over the region
tonight through Tuesday evening, bringing drying conditions. A
cold front crosses the region on Wednesday bringing another
chance for showers and thunderstorms. Cool high pressure builds
across the region Wednesday night through Friday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 350 AM EDT Monday...

Still watching a couple of spotty light rain showers now moving
across the Bay and into the southern MD Eastern Shore. These
showers will dissipate over the next couple of hours.
Temperatures are generally in the mid to upper 40s for the
southern half of the area where skies have cleared. Where the
clouds still linger and near the coast, temperatures are in the
50s.

Rain chances ramp up again just before/around sunrise from the
west as the next shortwave approaches the region. Overnight CAMs
have been a bit more aggressive with rain shower coverage and
QPF, thus bumped up pretty much everyone into the likely
category for PoPs today. Rain shower will overspread the region
from the west this morning and push east this afternoon into the
early evening hours. Rain shower activity will come to an end
first across the west, generally after 18-21z, and closer to the
coast by around 00z Tue. Will need to watch the potential for
some thunderstorms later this afternoon, with the best potential
across SE VA and NE NC. Model soundings show MUCAPE values in
excess of 500 J/kg across this region and dewpoints climbing
into the upper 50s to around 60 by early afternoon. A few
storms could potentially be strong to severe with damaging wind
gusts and large hail being the primary threats with the
strongest storms. As a result, the Storm Prediction Center has
placed our far SW in a Marginal Risk today, will highlight in
the HWO. QPF- wise, now show 0.10" to 0.25" for much of the
area with around 0.50" for eastern/SE portions of the area which
is a decent increase from previous forecasts. Some CAMs show
around 1" of QPF for far eastern portions of the area if
thunderstorms can develop.

High temperatures will be a bit tricky today due to the rain
chances/cloud cover. Daytime highs will likely be reached across
the SE (upper 60s to around 70 F) this later this morning/early
afternoon ahead of the rain. It will likely be cooler across
the central part of the FA due to the clouds with highs here
only in the lower 60s. Across the far W and NW, afternoon
clearing should allow for temperatures to climb into the mid 60s
(perhaps upper 60s).

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
As of 350 AM EDT Monday...

Drier weather is expected tonight, with clearing from NW to SE
Mon night through Tuesday morning, as weak high pressure returns
to the region, ahead of the next frontal system for midweek.
Tuesday looks to be dry across the local area. A weak low slides
along the Carolina coastal plain later Tue morning into the
afternoon, but will be too far to our south for much more than
some late day clouds for Hampton Roads.

Breezy and milder in return flow ahead of the approaching
front on Tuesday, with highs in the mid to upper 70s inland
(lower 70s along the coast/Eastern Shore) Early morning lows in
the 40s inland to near 50 degrees along the coast Tue morning,
and in the 50s Wed morning.

Potent mid-upper trough and attendant sfc cold front crosses
the region later Wednesday into Thursday morning. With the
sfc low crossing the eastern Great Lakes, associated best
lift/dynamics look to remain confined to our north.
Nevertheless, still appears we'll see enough to warrant t-storm
mention for most of the area late Wed aftn and evening, in
anticipation of some gusty showers/embedded T-Storms. Highs on
Wednesday will range from the mid/upper 60s NW to the mid 70s
SE. Still expecting a breezy, chilly night Wednesday night with
the potential for frost or freeze conditions, especially for our
typically colder locations. One factor going against a
widespread frost/freeze is that the BL should remain well-mixed
for most of Wednesday night, keeping temperatures slightly
warmer. Right now, have lows in the low to mid 30s (a few
pockets of 32 F) for inland locations and upper 30s to lower 40s
at the coast.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 350 AM EDT Monday...

Thursday will be dry, but cool and breezy, with the upper low
pivoting through and cool high pressure building across the mid-
south. Highs Thu in the lower 60s. A widespread freeze appears
quite/(more?) possible on Thursday night, with ideal radiating
conditions as sfc high builds overhead. Another slate of
Frost/Freeze headlines may well be needed. Will refrain from HWO
mention at this time due to late week timing, but we'll
continue to monitor.

Remaining dry Friday with sfc high pushing offshore. Resultant
return flow allows temperatures to moderate slightly some, but
remaining below average, with highs in the mid to upper 60s with
early morning lows in the upper 30s to mid 40s. Another sfc low
and associated cold front potentially impacts the region by
next weekend. That system is of Pacific origin, so not quite as
strong of a CAA surge behind that system, but rain chances
appear to ramp back up with its arrival. Kept PoPs no higher
than low end chance with GFS/ECMWF still not in line with
synoptic details.

&&

.AVIATION /07Z MONDAY THROUGH FRIDAY/...
As of 135 AM EDT Monday...

VFR conditions to start the 06z TAF period. Clouds will increase
from the SW this morning as the next disturbance approaches the
region. Skies become BKN to OVC between 12z and 15z with bases
around 3500 to 6000 feet. Rain showers then overspread the
region from the west and persist into the late afternoon across
the eastern TAF sites. Some MVFR ceilings will be possible
later this morning through this afternoon, with the highest
potential at PHF/ORF/ECG. Bases will range from 1500 to 3000
feet. Skies clear from W to E later this afternoon through this
evening as the disturbance moves offshore. All sites return to
VFR around 00z.

OUTLOOK...Mainly dry tonight through Wed morning with high
pressure returning. Some flight restrictions will be possible as
a front moves into the region later Wed and Wed night.

&&

.MARINE...
As of 350 AM EDT Monday...

A broad area of low pressure is centered over SC early this
morning. The wind is primarily ESE 5-10kt. However, far northern
portions of the marine area have a 5kt S/SW wind. Seas are generally
~2ft, with waves ~1 foot in the Bay. This area of low pressure will
move off the Outer Banks this afternoon. Hi-res models have trended
stronger with respect to a 3-6hr surge associated with a period of 3-
4mb/3hr pressure rises. The wind is expected to become N 15-20kt
with gusts to ~25kt for the Bay, Sound, and ocean S of Parramore Is.
SCA flags have been issued for these locations this afternoon into
this evening. Seas/waves build only build to 3-4ft/2-3ft given that
the period of stronger wind is relatively short.

High pressure builds into the area tonight night and is forecast to
move offshore Tuesday and Wednesday. The wind is expected to become
S 10-15kt later Tuesday afternoon into Tuesday night as the high
moves offshore. The wind may reach 15-20kt in the Bay late Tuesday
afternoon into Tuesday evening, with a period of marginal SCA
conditions possible. A strong cold front approaches from the W
Wednesday and is forecast to quickly move across the area later
Wednesday afternoon. SCA conditions are likely in the wake of this
cold front Wednesday night with a NW wind of 20-25kt with gusts to
~30kt. A brief period (< 3hrs) of gusts to ~35kt is possible for the
ocean N of Cape Charles and the middle Bay N of New Point Comfort.
Seas build to 5-6ft, with 3-4ft waves in the Bay. High pressure
builds across the Southeast Thursday and Friday as low pressure
lingers well NE of the region.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...AJB
NEAR TERM...AJB
SHORT TERM...AJB/MAM
LONG TERM...AJB/MAM
AVIATION...AJB/CP
MARINE...AJZ
Hazardous weather outlook, Apr 18, 2:37 PM EDT, 13 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
237 PM EDT Sun Apr 18 2021

MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>100-509>525-191845-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward-
Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-
Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-
Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex-
Mathews-Greensville-Sussex-Surry-James City-Southampton-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
Accomack-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
237 PM EDT Sun Apr 18 2021

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

05

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 8:24 AM EDTSpecial Weather StatementAKQKing and Queen, King William51 min
Apr 19, 9:09 AM EDTSpecial Weather StatementAKQNorthumberland51 min
Apr 19, 12:37 PM EDTSpecial Weather StatementAKQCity of Hampton, City of Norfolk, City of Poquoson, City of Portsmouth, City of Virginia Beach23 min
Apr 19, 1:03 PM EDTAreal Flood AdvisoryAKQCity of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach117 min
Apr 19, 1:36 PM EDTSpecial Marine WarningAKQ54 min
Apr 19, 1:42 PM EDTSpecial Weather StatementAKQIsle of Wight, City of Hampton, City of Newport News, City of Poquoson48 min
Apr 19, 1:45 PM EDTSpecial Marine WarningAKQ45 min
Apr 19, 1:50 PM EDTSpecial Marine WarningAKQ55 min
Apr 19, 1:59 PM EDTSpecial Weather StatementAKQCity of Norfolk, City of Portsmouth31 min
Apr 19, 2:29 PM EDTSpecial Marine WarningAKQ31 min
Apr 19, 12:11 PM EDTSpecial Weather StatementAKQNorthampton49 min
Apr 19, 12:53 PM EDTSpecial Weather StatementAKQHertford37 min
Apr 19, 1:19 PM EDTSpecial Weather StatementAKQGates41 min
Apr 19, 1:31 PM EDTSevere Thunderstorm WarningAKQCamden, Chowan, Gates, Pasquotank, Perquimans29 min
Apr 19, 1:50 PM EDTSpecial Weather StatementAKQPerquimans40 min
Apr 19, 2:00 PM EDTSpecial Weather StatementAKQCamden, Currituck30 min
Apr 19, 3:46 PM EDTSpecial Weather StatementAKQCamden, Pasquotank, Perquimans29 min

Nearby

Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.